Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
ms contin headache ??
Watch this 
View More Posts Ignore
Hi Peeps, I just started on the ms contin (morphine) and I am pretty sure it is causing terrible headaches. I thought I would see what you guys know about any personal experience with this. And also about "breakthru " pain meaning last night I could barely walk due to the pain and yet it was not time to take my nightime dose ???? This ALL has me in such a dither. Should I call the Dr ?? Wait ?? I see him in 18 days. These PMD's make everything so darn complicated. I told him I was on oxycontin for about a year... no couldn't go that route... WTF ??? Love, Deb
Posted on 02/12/10, 10:02 am
8 Replies Add Your Reply
Reminder: This is a support group for Chronic Pain. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/12/10  10:20am
" Deb,

I don't tolerate MS either. I had no problem with the PMD switching me to Oxy, but boy did the insurance company whine! There's no generic.

-Snake "
View More Posts Ignore
Reply #2 - 02/12/10  1:21pm
" Deb,
I got the same issue with MS, headaches! I can't do Morphine, it was stablish once I tried MS and then Avinza, so that's that. You need to call your PMD and tell him that this is not going to work.

As far as break through pain goes, I take Dilaudid for BT, I can take up to 2 of them every 8 hours, so let's say I take 1 at 1 PM and is now 3 PM and my pain has not calmed down, I take the other one.... I told my PMD about the way I did this with my BT pain and he was cool with that. Hun, call the PMD you are not going to be able to handle 18 days of headaches, plus today is Friday, call before the weekend starts. Take care, "
View More Posts Ignore
Reply #3 - 02/12/10  3:21pm
" No I am on 60 mg of Oxy 2 times a day and I have to pay the full co-pay on it. Actually I wish they still made the generic because it seemed to work better for me. Maybe you can go back on it and take a higher dose than you were on. i know I had to steady increase until I got to this dose. I was incresing every 10 months or so. Now I take Percocets for bresk through when i need it.
i hope that you find somethign that helps. I know being in pain is a big pain and makes your life totally suck!! I pray that you can get relief soon. "
View More Posts Ignore
Reply #4 - 02/12/10  6:25pm
" When I tried morphine I had a horific headache while on it then I dry heaved all day the next day. It was aweful. But like I said before.. My sister has been on it for 10 years with no problems. Maybe it's just an adjustment period for your body to get used to the morphine. If it gets worse you should call your doctor.

~hugs "
View More Posts Ignore
Reply #5 - 02/12/10  9:34pm
" I get headaches on all the narcotics (currently on OxyContin, which seems to be the least offensive) and oxycodone and dilaudid for breakthough pain. As a result, I take a single regular strength acetominophen with every breakthrough pain medication dose and just deal with the now rather mild daily headache from the OxyContin. Morphine does nothing for me in terms of pain relief (in any form); all it does is cause headaches.

I'm concerned that you don't have any breakthrough pain medication. This should be an immediate acting pain medication (morphine, Percocet, etc.) that will work immediately on your breakthrough pain, the type that comes on between doses of your sustained-release medication. It's standard procedure to have something equivalent in strength to your sustained release medication (e.g. at least equal to morphine) to take for that breakthrough pain. We can't be expected to rely on our sustained-released medication to be 100% effective for all pain; it's patently unrealistic and just doesn't happen, even with a high pain tolerance.

I vote with Tipper for calling your PMD and not suffering for another 18 days. Ten days is long enough to snow that MS Contin is not the right medication for you, especially with the headaches. You also need some breakthrough pain medication.

FYI, there used to be a generic OxyContin, but legal wrangling with the brand name manufacturer called a halt to those manufacturing agreements and the latest patent apparently doesn't expire until at least 2013. "
View More Posts Ignore
Reply #6 - 02/12/10  10:06pm
" Yes the generic depends on the amount given and the pharmacy that you go to. I could still get in in a 20mg and a 40 mg both generic but I take enough pills as it is and I just pay the extra $25 for the copay even though I like the generic better. It seem to work better for me for some reason. Anywho I hope that you get things straightened out DEBALA so you can start to feel bettter soon. "
View More Posts Ignore
Reply #7 - 02/13/10  12:57pm
" I knew when he prescribed the morphine that I would more than likely get the dreaded head pain because I remember whenever I was hospitilized and received an injection of morphine... BINGO. So NOW my lil Peeps I feel like if I bring it up on my next visit there might be a probablem. You guys know the fear. Its like oooohhhh BUT your the DOCTOR and what you prescribe is going to be it. No questions asked. You know what I mean ? (i already know the answer ) yes... so I just don't know whar to freakin do now !!!! HELP !!!!!!!!!! Love, Deb ps does the oxycontin cause headaches ?? AND the neck and head is wherein lies the problemo. C-6 and c-7 herniated... HELP !!!!!!!!!!!!!! "
View More Posts Ignore
Reply #8 - 02/13/10  1:00pm
" Oh Snake I know about there not being a generic for the o.c. BUT my AARP covers the brand. Can you believe it ? So for me thats a good reason to try the o.c. again. BUT again the Dr. HELP !!!!!!!!!!!!!!!!!!!!!!! ok I'm going kookie now... lol "

Add Your Reply
Advertisement


More From Around the Web